MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C20 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C20 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6888520
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 02/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when the patient was connected to the anesthesia system after induction and mechanical ventilation was started, no chest expansion performed.The patient's measured saturation level decreased to approximately 50 %.The patient was disconnected from the system and manually ventilated with a bag-valve-mask and the patient saturation level became normalized within two minutes.The patient final outcome was no injury.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.The anesthesia system was investigated on site by our field service engineer.No fault was found, and no parts were replaced.The logs were analyzed.The logs showed that the system checkouts performed before and after the event were successful.The treatment was started in automatic ventilation.From start, the device triggered alarms for low measured volumes with leakage.Furthermore, the logs contains records of 34 patient cases the following three weeks after the event until it was reported.In case the reported event had been caused by the anesthesia system, this would have resulted in multiple failure in the system checkout which is not the case.The anesthesia system was released for clinical use.No further issues have been reported with the anesthesia system.The device logs were sent for further evaluation.Additional information received from the user facility stated that the patient was an obese patient (114 kg) that was difficult to intubate.The evaluation of the received device logs shows that the system checkout performed prior to and after the event were successful.The technical log has no entries during this date, which indicates the absence of technical malfunctions in the system at the time of the event.The treatment was started in manual ventilation in adult patient category.Shortly after start of the treatment, the system was set to automatic ventilation in pressure support mode.The pressure level above peep was set to 5 cmh2o, backup pc level above peep set to 10 cmh2o, peep set to 3 cmh2o and ps backup frequency set to 4 b/min.Alarms for leakage, expiratory minute volume low and etco2 low were immediately generated in pressure support.The pressure level above peep was decreased to 4 cmh2o and alarms continued to be generated.The leakage alarm audio was set to off.After two minutes in pressure support ventilation the system switched to backup ventilation and thereafter the user set the system to manual ventilation.The apl was set to sp.With the apl set to sp, the manual breathing bag fills slowly up to 2 cmh2o apl pressure and the patient can breathe spontaneously.The user set the system to pressure support again with same setting as before and same alarms were generated again.Some quick ventilation mode changes were performed, and the system was finally set to manual ventilation and the o2 flush was pressed several times.After about 20 minutes of manual ventilation, the logs indicate that the patient had been disconnected and soon after the system was set to standby.The evaluation of the logs confirms issues during the treatment.The logs show that the set pressure parameters were low.With these set pressure parameters, the delivered volume will most probably be low.There is nothing in the logs to indicate that the issues during the treatment were caused by a system malfunction.The system tried to deliver flow and pressure according to settings and detected and generated alarms for the current situation.Our conclusion, based on the field service engineer investigation and the log evaluation, is that there was no system malfunction at the time of the event.

Brand Name
FLOW-I C20 ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key24687535
Report Number8010042-2026-0000402
Device Sequence Number9653455
Product Code BSZ
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6888520
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age77 YR
Patient SexFemale
Patient Weight250 LB